MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN LNR CON +4 10D 28IDX48OD; PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN LNR CON +4 10D 28IDX48OD; PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS
Catalog Number 121828748
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Not Applicable (3189); No Code Available (3191)
Date of Event 06/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient received a total hip for fracture on (b)(6) 2018 at (b)(6) hospital.Patient presented in (b)(6) er on monday, (b)(6) with a dislocated hip and dr performed a closed reduction.Dr.Elected to constrain the same hip the next day due to what he expected was deficient adductors.On tuesday, (b)(6) dr performed revision surgery on the patient.Dr removed the index acetabular liner and femoral head.Dr.Then asked for a pinnacle constrained 48/28 +4 10 deg liner to be opened and a articuleze 28mm +8.5 cocr femoral head to be opened as well for implantation.Dr implanted the constrained liner without incident.He then impacted the femoral head onto the native stem.Upon reduction, dr struggled to reduce the hip and was unsuccessful.Dr removed the 28mm +8.5 cocr head and had a 28 +5mm cocr head opened and impacted it on the femoral stem.Dr tried to reduce that construct and found that he had broken one of the tabs on the previously implanted constrained liner when he had tried to reduce the 28 +8.5mm femoral head and that it would not accept the 28 +5mm femoral head.Dr then elected to remove the constrained liner and replace it with another constrained liner (pinnacle 48/28 +4 neutral liner).Dr successfully implanted the second constrained liner.He then put the 28mm +8.5 femoral head back on the stem and reduced the construct.Dr did not consider any of the products to be deficient.Time was extended an hour as he removed the first constrained liner.All pieces were retrieved.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).No device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot: ha7096.Device history batch: null.Device history review: a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINN LNR CON +4 10D 28IDX48OD
Common Device Name
PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8770992
Report Number1818910-2019-97780
Device Sequence Number11273438
Product Code KWZ
UDI-Device Identifier10603295011521
UDI-Public10603295011521
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K043058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121828748
Device Lot NumberHA7096
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICUL/EZE BALL 28 +5 BR; ARTICUL/EZE BALL 28 +5 BR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR